Alert archive / Florida / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 85, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at May 23, 2011, 5:49 PM EDT for Marion County, Florida. It was in force for 41 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 23, 2011, 5:49 PM EDT (21:49 UTC)
- Expired
- May 23, 2011, 6:30 PM EDT
- In force
- 41 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
County Marion County, FL
The radar
The Jacksonville radar (KJAX), 157 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 23, 6:00 PM EDT | TSTM WND DMG | 10 Ene Rainbow Lakes Es, FL | SEVERAL TREES WERE REPORTED DOWN NEAR NW 115TH AVENUE. |
| May 23, 6:00 PM EDT | HAIL 0.25 | 9 Ne Rainbow Lakes Esta, FL | PEA SIZE HAIL REPORTED FOR A BRIEF TIME. |
| May 23, 6:10 PM EDT | TSTM WND DMG | 11 Ne Rainbow Lakes Est, FL | PINE TREE REPORTED DOWN BLOCKING ROAD NEAR INTERSECTION OF WEST HIGHWAY 326 AND NW HIGHWAY 27. TIME OF EVENT BASED ON RADAR IMAGERY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 9.8 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1907 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
988
WUUS52 KJAX 232149
SVRJAX
FLC083-232230-
/O.NEW.KJAX.SV.W.0085.110523T2149Z-110523T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
549 PM EDT MON MAY 23 2011
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN MARION COUNTY IN NORTHERN FLORIDA
* UNTIL 630 PM EDT
* AT 549 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 9 MILES NORTHEAST OF RAINBOW LAKES ESTATES...AND MOVING
WEST AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
RAINBOW LAKES ESTATES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
&&
LAT...LON 2914 8254 2921 8254 2922 8253 2922 8241
2926 8241 2938 8241 2929 8220 2912 8227
TIME...MOT...LOC 2149Z 109DEG 10KT 2923 8234
$$
STRUBLE1 follow-up statement
793
WWUS52 KJAX 232207
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
607 PM EDT MON MAY 23 2011
FLC083-232230-
/O.CON.KJAX.SV.W.0085.000000T0000Z-110523T2230Z/
MARION FL-
607 PM EDT MON MAY 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR WESTERN MARION COUNTY...
AT 607 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
ROMEO...OR 9 MILES NORTHEAST OF RAINBOW LAKES ESTATES...MOVING
NORTHWEST AT 10 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RAINBOW
LAKES ESTATES AND ROMEO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
&&
LAT...LON 2933 8229 2913 8234 2914 8254 2921 8254
2922 8253 2922 8241 2938 8241
TIME...MOT...LOC 2207Z 115DEG 11KT 2925 8237
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 2:51 PM EDT, 2 hours 58 minutes earlier.
Area forecast discussion, May 23, 2:51 PM EDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
251 PM EDT MON MAY 23 2011
...NEAR RECORD HEAT TO CONTINUE THROUGH MID-WEEK...
.SHORT TERM...TONIGHT THROUGH THURSDAY...
REST OF THIS AFTERNOON...RIDGE OF HIGH PRESSURE REMAINS IN CONTROL
IN THE LOW/MID LEVELS OF THE ATMOSPHERE AND AGAIN TEMPS HAVE SOARED
INTO THE LOWER/MID 90S ACRS INLAND AREAS AND 80S ALONG THE COAST
BEHIND THE DEVELOPING ATLC COAST SBRZ. PWATS REMAIN IN THE 1-1.25"
RANGE AND DEVELOPING CU FIELD ACRS NERN FL IS SUPPORTIVE OF A
POSSIBLE ROGUE SHOWER/TSTM LATE THIS AFTERNOON OR EARLY EVENING ACRS
INLD NERN FL AS THE ATLC/GOMEX SBRZ MEET...BUT FOR NOW WILL HOLD
ONTO SILENT 10% POPS IN THE ONGOING FORECAST. AS FOR RECORD HIGHS
THE THREE CLIMATE SITES HAVE ALL REACHED THE MID 90S SO FAR AND ALL
WILL HAVE A CRACK AT TYING/BREAKING RECORDS.
MAY 23RD RECORD HIGHS AT...
JAX...97/1960
GNV...98/1899
AMG...97/1962
TONIGHT...MOSTLY CLEAR SKIES UNDERNEATH RIDGE ONCE AGAIN WITH MILD
TEMPS FALLING INTO THE 60S OVER INLAND AREAS AND LOWER 70S ALONG THE
COAST. CONFIDENCE GRIDS STILL SHOW VERY LOW PROBS FOR FOG...SO HAVE
KEPT OUT OF THE FORECAST/ZFP/GRIDS WITH THE AFTERNOON PACKAGE.
TUE/WED...NEAR RECORD HEAT CONTINUES WITH HIGH PRESSURE RIDGE
HOLDING IN PLACE AND EXPECT HIGHS IN THE MID/UPPER 90S OVER INLAND
AREAS AND NEAR 90 ALONG THE COAST BEFORE ATLC COAST SBRZ DEVELOPMENT
EACH DAY. PWATS WILL REMAIN AT OR JUST ABOVE 1 INCH AND WILL KEEP
SILENT 10% POPS FOR AN AFTERNOON SHOWER/TSTM IN PLACE...OVERALL
CONDS WILL REMAIN VERY HOT AND DRY. HAVE CONTINUED TO GO A SOLID 2
DEGREES ABOVE GFS MOS MAX TEMP GUIDANCE AS IT CONTINUES TO
UNDERFORECAST CURRENT HEAT WAVE IN PLACE.
THU...MODELS CONTINUE TO TRY TO SLOWLY BREAK DOWN RIDGE AHEAD OF
APPROACHING SHORTWAVE TROF WITH MAX TEMPS FALLING BACK INTO THE
LOWER/MID 90S ACRS INLAND BUT STILL WELL ABOVE NORMAL...AND STILL
EXPECT ENOUGH RIDGING TO SUPPRESS CONVECTION FOR ONE MORE DAY WITH
SILENT 10% POPS STILL THE RULE ALONG SBRZ FRONTS AS THEY MOVE INLAND.
.LONG TERM...FRIDAY THROUGH MEMORIAL DAY...
FRI/SAT...MODELS CONTINUE TO WEAKEN FORECAST SHORT-WAVE TROF THAT
PUSHES INTO THE SERN U.S. WITH SOME INCREASE IN MOISTURE LEVELS WITH
PWATS UP AROUND 1.50 INCHES. THIS WOULD TEND TO LEAN TOWARD THE
ONSET OF AFTN/EVE TSTM ACTIVITY...BUT MODELS HAVE TRENDED DOWN ON
POPS AND I HAVE TWEAKED POPS BACK DOWN INTO THE 20-30% RANGE ONCE
AGAIN. AND WITH MORE INSOLATION EXPECTED THAN PREVIOUS...HAVE
TWEAKED UP HIGHS ABOVE GFS MOS GUIDANCE.
SUN/MEMORIAL DAY...MODELS NOW QUICKLY REBUILDING RIDGING BACK OVER
THE REGION THROUGH ALL LEVELS OF THE ATMOSPHERE...BUT WITH SOME
LINGERING MOISTURE IN THE ATMOSPHERE...STILL EXPECT POPS TO REMAIN
IN THE 20-30% RANGE...AND WITH RIDGING RETURNING...HAVE CONTINUED TO
TWEAK MAX TEMP GUIDANCE 1-2 DEGS ABOVE FORECAST GUIDANCE.
&&
.AVIATION...VFR CONDITIONS EXPECTED TO CONTINUE THROUGH TUESDAY.
LITTLE TO NO FOG EXPECTED TONIGHT.
&&
.MARINE...FORECAST TO REMAIN UNCHANGED THE NEXT FEW DAYS. HIGH
PRESSURE OVER THE AREA WILL RESULT IN LIGHT SOUTH WINDS AND SEAS.
&&
.FIRE WEATHER...LOW RH AND HIGH ERC VALUES OVER INLAND NE FL TODAY
THROUGH WEDNESDAY. RH'S WILL INCREASE ABOVE CRITICAL VALUES BY LATE
WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 66 97 66 97 / 10 10 10 10
SSI 71 92 70 91 / 0 10 0 0
JAX 68 94 67 94 / 10 10 0 0
SGJ 68 92 67 92 / 0 0 0 0
GNV 66 97 64 96 / 10 0 0 0
OCF 66 96 64 95 / 10 0 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING UNTIL 7 PM EDT THIS EVENING FOR ALACHUA-BAKER-
BRADFORD-CLAY-COLUMBIA-DUVAL-GILCHRIST-HAMILTON-MARION-
NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.
FIRE WEATHER WATCH TUESDAY AFTERNOON FOR ALACHUA-BAKER-BRADFORD-
CLAY-COLUMBIA-GILCHRIST-HAMILTON-MARION-PUTNAM-SUWANNEE-
UNION.
GA...NONE.
AM...NONE.
&&
HESS/ZIBURA/PRESNALLHazardous weather outlook, May 23, 5:05 AM EDT, 12 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 505 AM EDT MON MAY 23 2011 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-240915- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 505 AM EDT MON MAY 23 2011 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... HIGH TEMPERATURES IN THE MID TO UPPER 90S ARE EXPECTED OVER INLAND AREAS TODAY. DRINK PLENTY OF FLUIDS TO REMAIN HYDRATED WHEN PERFORMING OUTSIDE ACTIVITIES. AN ELEVATED FIRE DANGER WILL CONTINUE TODAY OVER INLAND AREAS DUE TO VERY DRY CONDITIONS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... AN ELEVATED FIRE DANGER WILL CONTINUE OVER INLAND AREAS ON TUESDAY DUE TO LOW RELATIVE HUMIDITY VALUES. SCATTERED THUNDERSTORMS ARE EXPECTED ON FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. JDS
In the hours before
Special weather statement, May 23, 5:24 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
524 PM EDT MON MAY 23 2011
FLZ040-232215-
MARION-
524 PM EDT MON MAY 23 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN MARION
COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 615 PM EDT...
AT 524 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES NORTH OF OCALA AIRPORT...OR 6
MILES WEST OF OCALA...MOVING WEST AT 15 MPH. THIS STRONG THUNDERSTORM
WILL ALSO AFFECT AREAS AROUND OCALA AIRPORT AND ROMEO THROUGH 615 PM
EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2917 8254 2921 8254 2922 8253 2922 8241
2926 8241 2938 8241 2927 8211 2910 8218
TIME...MOT...LOC 2124Z 108DEG 12KT 2921 8225
STRUBLEThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 3:25 AM EDT | Fire Weather Watch | JAX | Baker, Bradford, Gilchrist, Nassau, Suwannee, Union | 23 hr |
| May 23, 3:25 AM EDT | Red Flag Warning | JAX | Baker, Bradford, Gilchrist, Nassau, Suwannee, Union | 16 hr |
| May 23, 5:24 PM EDT | Special Weather Statement | JAX | Marion | 51 min |
| May 23, 6:29 PM EDT | Special Weather Statement | JAX | Marion | 46 min |
| May 23, 7:07 PM EDT | Special Weather Statement | JAX | Alachua | 33 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.